Virginia, 2024Damaging Winds in Virginia, August 3, 2024
August 3, 2024 · NWS LWX · 32 events in 10 counties and zones
Several bands of thunderstorms produced numerous instances of wind damage from the eastern West Virginia panhandle eastward across northern and central Maryland into northern Virginia, including the DC and Baltimore metro areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $582,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several bands of thunderstorms produced numerous instances of wind damage from the eastern West Virginia panhandle eastward across northern and central Maryland into northern Virginia, including the DC and Baltimore metro areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 3, 9:03 AM EST, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 3, 9:03 AM EST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1003 AM EDT Sat Aug 3 2024
.SYNOPSIS...
Not as hot, but remaining humid through the weekend with continued
shower and thunderstorm chances as a front slowly dissipates over
the region. High pressure briefly returns from the central
Appalachains Monday before another front crosses Wednesday into
Thursday. Meanwhile, Tropical Depression Four is forecast by the
National Hurricane Center to track across Florida and move parallel
to the Mid-Atlantic Coast late next week.
&&
.NEAR TERM /THROUGH SUNDAY/...
The mid-morning update comes with a fairly active radar as
scattered clusters of showers and thunderstorms continue to
approach from central West Virginia. Most areas downstream have
cleared out after burning off an early morning low stratus deck.
As advertised below, there is a flash flooding threat which is
further validated by the 12Z IAD sounding. A number of
parameters are in play here with precipitable water values
around 2" (well above the 90th percentile for early August).
Additionally, a tall/skinny CAPE profile is evident between
750-300 mb, accompanied by nearly unidirectional southwesterly
flow. A band of training cells in a southwest-to-northeast
fashion are possible in this regime. The rest of the previous
discussion is as follows...
An upper-level low is slowly shearing out into a positive tilt
trough. Despite the overall gradually weakening, increased mid
to upper flow and divergence, DPVA, and low-level moisture flux
and convergence attendant to a 25-35 kt 850-700 hPa jet will
set the stage for numerous to potentially widespread showers and
thunderstorms this afternoon and evening. It appears these
factors will have enough spatial overlap with the more
vulnerable metro areas (including parts of the Baltimore area
that saw excessive rain Friday) to hoist a Flood Watch. More on
that in the Hydrology section below.
The increased flow combined with moderate CAPE may lend to a
damaging wind threat with the most intense cores/clusters this
afternoon into this evening. There is some uncertainty in
coverage of gusty/damaging winds, but overall hotter and more
unstable air with steeper low-level lapse rates will be present
near and east of I-95 (where SPC has a level 2 out of 5 risk).
Heat and humidity will be another factor this afternoon into
early evening. Temperatures today will be several degrees cooler
than Friday given some increased cloud cover, so have held off
on any advisories for the heat. Any such headlines, if they need
to be issued later today, would be most likely closest to the
Chesapeake Bay where more sunshine is expected longest, along
with higher humidity near the moisture source.
Conditions should gradually clear overnight, but with a stagnant
humid airmass and the trough axis spiraling overhead, additional
showers or a few thunderstorms could pop up overnight.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
Daily shower and thunderstorm chances continue through Sunday
the upper-level trough pivots overhead. Lingering cloud cover
from storms the previous day should inhibit severe potential on
Sunday. Temperatures and humidity begin to increase again early
next week, as do shower and thunderstorm chances.
High temperatures Sunday and Monday will be in the upper 80s to
low 90s for most. Overnight lows will be in the mid 60s to mid
70s depending on elevation.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Key Messages:
1)Trending drier Tuesday while remaining hot and humid. Cooling down
mid to late week.
2)Shower and thunderstorm chances slowly increase throughout the
week as another front stalls over the region.
3) Tropical Depression 4 drifts along the Mid-Atlantic coast late
next week.
Not too much of a change in the extended although models continue to
show better agreement on the track of Tropical Depression Four
paralleling the southeast U.S and Mid-Atlantic coast during the
middle and latter half of the new workweek. Longwave troughing will
remain present across the Northeast and Mid-Atlantic throughout much
of workweek. Weak high pressure remains over the central
Appalachians Tuesday while Tropical Depression Four passes along the
Georgia and South Carolina. Subsidence on the western flank of the
storm should keep conditions dry in our region through Tuesday
although moisture will steadily increase across the region.
By Wednesday and Thursday, eyes shift to a shortwave trough and its
associated front over the Great Lakes region. This system will
gradually work across the Mid-Atlantic and Northeast states late
Wednesday into Thursday likely steering Tropical Depression Four off
the Delmarva coast and toward the New England states late in the
week. This is the scenario that is being forecast/followed by the
National Hurricane Center in their 120-hr fcst position and internal
NHC/WPC collaboration calls. Even with that said, we can expect an
uptick in shower and thunderstorm activity each afternoon especially
within the Wednesday through Friday timeframe. As for the threat of
flooding/substantial rainfall, uncertainty remains given the track
and placement amongst the models when it comes to Tropical
Depression Four. Current 00z guidance suggests beneficial rainfall
areawide given the recent drought concerns. Highest potential for
heavy rain at this point remains east of the Blue Ridge and down
toward the coastline.
Outside of the increased rain chances will come a break in the heat.
Highs will push into the upper 80s and low 90s Tuesday before
cooling into the mid to upper 80s midweek. Some of the modeling even
holds temperatures in the upper 70s and low 80s Thursday and Friday.
This is due part to increased cloud cover and rain chances as
Tropical Depression Four works along the coast. Overnights lows will
fall into the 60s (50s over the mountains) mid to to late next week.
High pressure returns in the wake of the system for the upcoming
weekend ahead.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Periods of sub-VFR are possible from roughly 19Z through 02Z as
multiple waves of TS move across. S/SW flow gusting to 20 kts is
expected this afternoon into the evening. Multiple rounds of TS
are possible, especially near the metros. Low CIGs are possible
after 06Z tonight given a stagnant humid airmass in place.
VFR is expected during the daytime with patchy sub-VFR possible
late at night/early in the morning Sunday with light W winds.
Prevailing VFR conditions are expected Monday into Tuesday as weak
high pressure briefly returns to the region. An isolated shower or
thunderstorm could lead to brief restrictions at mountain terminals
during the afternoon and evening hours. Daily shower and
thunderstorm chances are possible Wednesday through Friday as a
shortwave trough and slow moving front push through the region. This
will lead to the potential for brief periods of sub-VFR conditions
especially during the afternoon and evening hours.
&&
.MARINE...
South to southwest winds are expected to gust 20 to 25 kts,
peaking this afternoon into early evening. Additional gusty
winds may linger especially over the lower waters Sunday as a
cold front slowly tracks through. Showers and thunderstorms are
anticipated this afternoon into tonight, and possibly again on
Sunday with gusty winds and lightning strikes possible.
SCA level winds return Monday night into the middle of next
week. This is due part to Tropical Depression Four moving along
the Carolina coast and a shortwave trough/front approaching from
the Great Lakes region.
&&
.HYDROLOGY...
A Flood Watch is in effect from mid-afternoon through this evening
for the Baltimore/Washington DC metro areas and adjacent I-95
corridor. For more info on this watch and the areas impacted visit
weather.gov/lwx.
An upper-level shortwave trough and slow-moving front will
bring numerous showers and thunderstorms to the I-95 urban
corridor later this afternoon and into the evening hours. Any
thunderstorms will be efficient rain producers with precipitable
water values hovering between 1.75-2.15 inches. Thunderstorm
activity will be fairly progressive although some training could
occur given some backbuilding with limited shear (0-6 km less
than 25 kts) aloft. Rain rates of 1 to 2" per hour are possible
with any thunderstorms during the 3-10pm timeframe. Rainfall
amounts will generally range between 0.75-1.50" across the watch
area with locally heavier amounts possible (2-4"+). Recent
rainfall over the last two days has led to increasing runoff
concerns. You combine this with 3 and 6 hour FFG values of 1.5
to 2.5 inches to get urbanized flooding concerns. Peak timing
window for convection appears to be between 4-9pm with a
tapering of activity heading into the front half of the
overnight period.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch from 3 PM EDT this afternoon through this evening
for DCZ001.
MD...Small Craft Advisory until 11 PM EDT this evening for MDZ008.
Flood Watch from 3 PM EDT this afternoon through this evening
for MDZ008-011-013-014-504-506-508.
VA...Flood Watch from 3 PM EDT this afternoon through this evening
for VAZ053-054.
WV...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for ANZ530-
535-538.
Flood Watch from 3 PM EDT this afternoon through this evening
for ANZ530.
Small Craft Advisory until 6 AM EDT Sunday for ANZ531-539.
Small Craft Advisory until 6 AM EDT Sunday for ANZ532>534-537-
540>543.
Small Craft Advisory until 11 PM EDT this evening for ANZ536.
&&
SYNOPSIS...EST
NEAR TERM...BRO/DHOF
SHORT TERM...EST
LONG TERM...EST
AVIATION...DHOF/EST
MARINE...DHOF/EST
HYDROLOGY...DHOF/ESTHazardous weather outlook, Aug 3, 3:00 AM EST, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
400 AM EDT Sat Aug 3 2024
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-040800-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
400 AM EDT Sat Aug 3 2024
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...Today and Tonight
A Flood Watch for potential flash flooding is in effect from 3 to
10 PM for the Baltimore/Washington metro areas.
Thunderstorms could produce several instances of damaging wind
gusts as well as isolated flooding this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-040800-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
400 AM EDT Sat Aug 3 2024
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...Today and Tonight
Thunderstorms could produce a few instances of damaging wind
gusts as well as isolated flooding this afternoon and evening,
especially east of Interstate 81.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ001-501-502-VAZ503-504-WVZ501>506-040800-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
400 AM EDT Sat Aug 3 2024
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DHOF
Thunderstorm Wind, Clarke
- When
- August 3, 1:24 PM EST
- Where
- Clarke County, 3.39 mi NE of Berryville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.188, -77.930
Multiple trees blew down near the intersection of US-340 Lord Fairfax Highway and Gaylord Lane.
Thunderstorm Wind, Loudoun
- When
- August 3, 1:56 PM EST
- Where
- Loudoun County, 2.81 mi WNW of Purcellville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 39.164, -77.769
Multiple trees blew down in the area of Woodgrove Road outside of Purcellville.
Thunderstorm Wind, Loudoun
- When
- August 3, 2:05 PM EST
- Where
- Loudoun County, 0.88 mi S of Lovettsville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 39.257, -77.630
Numerous trees blew down along VA-673 Milltown Road.
Thunderstorm Wind, Loudoun
- When
- August 3, 2:07 PM EST
- Where
- Loudoun County, 1.13 mi SW of Wheatland
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 39.171, -77.687
Numerous trees blew down in the area of VA-287 Berlin Turnpike outside of Purcellville.
Thunderstorm Wind, Loudoun
- When
- August 3, 2:09 PM EST
- Where
- Loudoun County, 2.81 mi NNE of Wheatland
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 39.217, -77.649
Numerous trees blew down along Ash George Road and John Wolford Road between VA-681 Milltown Road and VA-287 Berlin Turnpike.
Thunderstorm Wind, Loudoun
- When
- August 3, 2:14 PM EST
- Where
- Loudoun County, 2.58 mi NNW of Waterford
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Department of Highways
- Coordinates
- 39.216, -77.614
Trees blew down along Creek Lane.
Thunderstorm Wind, Loudoun
- When
- August 3, 2:14 PM EST
- Where
- Loudoun County, 0.61 mi E of Taylorstown
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Department of Highways
- Coordinates
- 39.249, -77.569
Multiple trees blew down along Taylorstown Road.
Thunderstorm Wind, Albemarle
- When
- August 3, 3:05 PM EST
- Where
- Albemarle County, 1.72 mi NW of Crozet
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.084, -78.726
Trees blew down blocking one lane near the intersection of VA-684 Apple Green Lane and Mint Springs Park.
Thunderstorm Wind, Greene
- When
- August 3, 3:35 PM EST
- Where
- Greene County, 0.7 mi E of Geer
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.302, -78.487
Trees and wires blew down closing Mutton Hollow Road.
Thunderstorm Wind, Rappahannock
- When
- August 3, 3:39 PM EST
- Where
- Rappahannock County, 1.33 mi SE of Sperryville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.659, -78.230
Trees blew down along US-211 Lee Highway in Sperryville.
Thunderstorm Wind, Fauquier
- When
- August 3, 3:45 PM EST
- Where
- Fauquier County, 0.23 mi NW of Hume
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 38.832, -78.003
Numerous trees blew down, a roof blew off a house, and a shed collapsed in the area of VA-635 Hume Road and VA-688 Leeds Manor Road northeastward towards I-66/US-17/VA-55.
Thunderstorm Wind, Fauquier
- When
- August 3, 3:50 PM EST
- Where
- Fauquier County, 0.22 mi NW of Markham
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 38.902, -78.003
Numerous trees and wires blew down extending up into the Markham area, including shingle damage to homes and significant damage to old growth trees.
Thunderstorm Wind, Fauquier
- When
- August 3, 3:52 PM EST
- Where
- Fauquier County, 1.2 mi NE of Markham
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 38.911, -77.983
Tree damage was observed north of I-66/US-17/VA-55 resulting in power outages to about 3,000 customers.
Thunderstorm Wind, Madison
- When
- August 3, 3:53 PM EST
- Where
- Madison County, 1.48 mi SW of Brightwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.404, -78.218
Multiple trees blew down on Lonnie Burke Road near US-29 North Seminole Trail.
Thunderstorm Wind, Madison
- When
- August 3, 3:55 PM EST
- Where
- Madison County, 0.63 mi SW of Radiant
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.314, -78.229
Trees blew down in the 700 block of VA-616 Good Hope Church Road.
Thunderstorm Wind, Madison
- When
- August 3, 3:57 PM EST
- Where
- Madison County, 1.48 mi NNE of Madison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.398, -78.256
Trees blew down on Hebron Court.
Thunderstorm Wind, Loudoun
- When
- August 3, 4:15 PM EST
- Where
- Loudoun County, 0.92 mi NE of Lincoln
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 39.129, -77.668
Trees blew down near the intersection of Tillet Way and South Street Paul Street.
Thunderstorm Wind, Fauquier
- When
- August 3, 4:15 PM EST
- Where
- Fauquier County, 1.83 mi NNW of Halfway
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 38.943, -77.747
There were over a dozen reports of trees and wires blown down in Fauquier County outside of the Markham area. Trees blew down in the 9400 block of VA-710 Carr Lane blocking the entire roadway. Trees blew down in the 2000 block of Burrland Lane blocking the entire roadway. Trees blew down across Burnt Mill Lane near VA-626 Halfway Road/The Plains Road, with multiple trees blown down on VA-626 Halfway Road/The Plains Road.
Thunderstorm Wind, Loudoun
- When
- August 3, 4:16 PM EST
- Where
- Loudoun County, 1.73 mi WSW of Sunny Bank
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.971, -77.730
Trees blew down near the intersection of US-50 Washington Street and North Pinckney Street.
Thunderstorm Wind, Loudoun
- When
- August 3, 4:23 PM EST
- Where
- Loudoun County, 0.43 mi SSE of Sunny Bank
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.974, -77.696
Trees blew down near the intersection of Oakham Road and US-50 John Mosby Highway.
Thunderstorm Wind, Loudoun
- When
- August 3, 4:25 PM EST
- Where
- Loudoun County, 1.2 mi WNW of Watson
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 39.006, -77.601
Trees blew down onto a house in Aldie.
Thunderstorm Wind, Loudoun
- When
- August 3, 4:29 PM EST
- Where
- Loudoun County, 1.61 mi NNE of Lenah
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Department of Highways
- Coordinates
- 38.972, -77.561
Numerous trees blew down in the Brambleton area.
Thunderstorm Wind, Prince William
- When
- August 3, 4:35 PM EST
- Where
- Prince William County, 0.13 mi E of Hickory Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.900, -77.628
Trees blew down near the intersection of Logmill Road and Ingram Drive.
Thunderstorm Wind, Loudoun
- When
- August 3, 4:36 PM EST
- Where
- Loudoun County, 1.01 mi ESE of Watson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.992, -77.564
Trees blew down near the intersection of VA-772 Ryan Road and VA-621 Evergreen Mills Road.
Thunderstorm Wind, Loudoun
- When
- August 3, 4:36 PM EST
- Where
- Loudoun County, 0.7 mi W of Watson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.998, -77.593
Trees blew down on Watson Road near Consolidated Lane.
Thunderstorm Wind, Loudoun
- When
- August 3, 4:38 PM EST
- Where
- Loudoun County, 0.34 mi W of Aldie
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 38.969, -77.636
Multiple trees blew down on New Mountain Road just south of US-50 John Mosby Highway/Little River Turnpike.
Thunderstorm Wind, Fauquier
- When
- August 3, 4:48 PM EST
- Where
- Fauquier County, 1.1 mi W of Morrisville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.502, -77.700
There were multiple reports of trees blown down in Morrisville.
Thunderstorm Wind, Fairfax
- When
- August 3, 4:50 PM EST
- Where
- Fairfax County, 1.22 mi NW of Great Falls
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Park/Forest Service
- Coordinates
- 39.010, -77.288
Multiple trees blew down in Great Falls.
Thunderstorm Wind, Fairfax
- When
- August 3, 4:53 PM EST
- Where
- Fairfax County, 1.41 mi SSW of Sunset Hills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.930, -77.355
Trees blew down on VA-4721 Glade Drive near Glade Bank Way.
Thunderstorm Wind, Fairfax
- When
- August 3, 4:53 PM EST
- Where
- Fairfax County, 0.97 mi NE of Sunset Hills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.958, -77.335
Trees blew down on North Shore Drive near Wedge Drive.
Thunderstorm Wind, Stafford
- When
- August 3, 5:01 PM EST
- Where
- Stafford County, Stafford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.420, -77.400
There were a couple reports of trees blown down in the Storck and Heflin areas.
Thunderstorm Wind, Fairfax
- When
- August 3, 5:48 PM EST
- Where
- Fairfax County, 0.63 mi W of Chesterbrook Woods
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.931, -77.182
Trees blew down on Buena Vista Avenue at Chain Bridge Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 3 to 4, 20243 deaths · 9 events
- Cold in California, August 3 to 6, 20243 deaths · 3 events
- Tornado and Hail in Minnesota, August 3, 2024$2.0 million · EF1 · 26 events
- Tornado and Flash Flooding in North Carolina, August 3, 2024$211,000 · EF1 · 29 events
- Storm Surge and Flash Flood in Florida, August 3 to 5, 2024$878,000 · 16 events
- Damaging Winds in Maryland, August 3, 2024$429,000 · 61 kt wind · 22 events
- Hail and Damaging Winds in Louisiana, August 3, 2024$400,000 · 1 in hail · 7 events
- Flash Flooding in Ohio, August 3, 2024$315,000 · 2 events
- Damaging Winds in Virginia, August 3, 2024$48,000 · 53 kt wind · 30 events
- Flash Flooding and Damaging Winds in South Carolina, August 3 to 4, 2024$150,000 · 50 kt wind · 4 events
- Flash Flooding and Damaging Winds in Virginia, August 3, 2024$40,000 · 65 kt wind · 19 events
- Damaging Winds in North Carolina, August 3, 2024$79,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1207609, 1207610, 1207611, 1207612, 1207613, 1207614, 1207615, 1207616, 1207617, 1207618, 1207619, 1207620, 1207621, 1207622, 1207623, 1207624, 1207625, 1207626, 1207627, 1207628, 1207629, 1207630, 1207631, 1207632, 1207633, 1207634, 1207636, 1207637, 1207638, 1207639, 1207642, 1207644.